Is There Something Wrong?
I am currently a high school student. Sometimes when I am walking through busy hallways I will get a strange feeling like everything around me is moving in slow motion. In classes I often get very, very bored. I feel like the saying, "bored to death," could actually come true. I will start daydreaming and creating whole worlds in my head, but sometimes my imaginary worlds seem more real than the real world.
I get very good marks in school even though I don't pay any attention in class. When I am talking with or around other people I feel like I am constantly putting on an act. I feel that the person who other people think I am is not who I am in my head. The only time I don't feel this way is when I am alone or at home around my family.
I often think about philosophical theories about death and other topics, but I will just get frustrated because I can't find any logical answers.
Another strange fact about me is that I don't like to have skin to skin contact with anyone who is not directly related to me and I don't know why, (I have never been abused). It just does not feel right.
On average I am, or at least I think I am, a happy and active person. Is there something wrong with me?
Thanks for your time.
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- Dr. Schwartz responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
- Dr. Schwartz intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Schwartz to people submitting questions.
- Dr. Schwartz, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Schwartz and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.